MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4610510
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code Dizziness (2194)
Date of Event 07/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the lay user/patient contacted lifescan (lfs), alleging that her onetouch verio flex meter would not power on.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged power issue began 3 weeks prior to contacting lfs, and she was unable to test her blood glucose due to the reported issue.The patient manages her diabetes with oral medication (janumet 50/500 mg, 2 tablets daily).It was not reported if the patient made any changes to her usual diabetes management regimen as a result of the alleged issue.The patient reported that on (b)(6) 2023, she developed symptoms of feeling ¿lightheaded¿ and feeling ¿like falling down¿.The patient reported that she drank water and consumed candy as self-treatment for the symptoms.The patient denied using any other device to test her blood glucose.At the time of troubleshooting, the cca noted the subject meter was not being used for the first time and there was no indication of misuse.The cca noted the battery needed to be replaced, however the issue was not resolved after a new battery was installed.Replacement products were sent to the patient.This complaint is being reported because the patient claims she was unable to test her blood glucose due to the alleged power issue and reportedly developed signs/symptoms suggestive of a serious injury adverse event after the alleged issue began.

Brand Name
OT VERIO FLEX METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key17401815
Report Number2939301-2023-00051
Device Sequence Number5962419
Product Code NBW
UDI-Device Identifier00353885010719
UDI-Public00353885010719
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4610510
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/24/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/26/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown